Spontaneous caudate hemorrhage associated with ingestion of a decongestant containing phenylpropanolamine

Research output: Contribution to journalArticlepeer-review

Abstract

Intracerebral hemorrhage has been associated with phenylpropanolamine, a sympathomimetic agent contained in many over-the-counter medications. Caudate hemorrhage is infrequent, usually related to hypertension, and has not been reported following ingestion of medications containing phenylpropanolamine. We report an unusual case of caudate hemorrhage which developed in a patient taking an over-the-counter nasal decongestant containing phenylpropanolamine.

Original languageEnglish
Pages (from-to)91-93
Number of pages3
JournalJournal of Stroke and Cerebrovascular Diseases
Volume8
Issue number2
DOIs
StatePublished - Mar 1999

Keywords

  • Caudate
  • Decongestant
  • Hemorrhage
  • Phenylpropanolamine

Fingerprint

Dive into the research topics of 'Spontaneous caudate hemorrhage associated with ingestion of a decongestant containing phenylpropanolamine'. Together they form a unique fingerprint.

Cite this